Hail, Brevard
- When
- June 19, 7:05 PM EST
- Where
- Brevard County, 4.32 mi SSW of June Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 27.990, -80.720
Trained spotter reported quarter size hail in Palm Bay.
Severe storms pushing offshore produced wind damage and severe hail and gusts in Brevard County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Severe storms pushing offshore produced wind damage and severe hail and gusts in Brevard County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 19, 5:13 PM EST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Melbourne FL 613 PM EDT Mon Jun 19 2023 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE... Issued at 611 PM EDT Mon Jun 19 2023 Convective trends have been pretty tame so far this evening, but it does appear that we still have potential for a ramp-up in activity over the next few hours. The Atlantic breeze has now moved inland of I-95 and continues to march slowly westward. Towering cu are noted on VIS, particularly from S Brevard into Indian River Co. To our northwest, a weak vort max appears to be approaching, evidenced by a thunderstorm line segment about to come ashore near Crystal River. This activity would make it to Lake Co. around 730 PM if it holds together. A bit of drier air continues to hang out toward the top of the boundary layer. ACARS soundings via MCO continue to indicate MLCIN values around neg 200 J/kg, shunting MLLFC values above H8. However, with the incoming energy from the west and significant theta-E advection along the Atlantic Breeze (Td's >75F), we still expect an uptick in storm coverage this evening to around 30-50%. Gusty winds and torrential rain can be expected from any storms that form. && .PREVIOUS DISCUSSION... Issued at 229 PM EDT Mon Jun 19 2023 Current-Tonight...Westerly winds blowing across the area have been enough to inhibit the east coast breeze from coming ashore, as well as limited the development of localized boundaries. With plenty of available moisture and an unstable airmass, the potential remains for storm development late this afternoon and into tonight in a similar scenario to what occurred last evening along the coastal zones. An upstream disturbance responsible for severe storms earlier today across N FL will slip closer to the region through this evening, providing adt'l focus for storm development from N-S into this evening. The present forecast still holds a good chance of storm development in the short term, with some strong storms possibly sweeping south to east through past nightfall. With a late evening end to the land based activity, expect overnight lows in the low 70s. modified prev disc... Tuesday-Wednesday...Cut-off mid/upper level low will continue to linger across the southeast U.S. through mid-week, maintaining an unsettled weather pattern across the area. At the surface a stalled frontal boundary near to north of Florida will keep the subtropical ridge axis south of the region, with a prevailing and elevated W/SW flow across central FL. Plenty of moisture remains in place, with PW values around 1.8-1.9 inches to maintain the development of numerous shower and storms through midweek. Convection may start of earlier than normal, with passing disturbances generating storms over the eastern Gulf and western side of that state that are steered eastward into the area during the morning. Then should see additional rounds of showers and storms into the afternoon/evening hours, especially should there be sufficient daytime heating. Rain chances remain high up to 75-90+ percent each day, with strong to marginally severe storms continuing to be possible. Main storm threats will be strong winds to 40-60 mph, small hail, frequent lightning strikes and locally heavy rainfall daily up to 2-3 inches. The potential for an earlier start to showers and storms and increased cloud cover will keep max temps a little lower, in the upper 80s to low 90s. Overnight conditions will remain humid, with lows in the low to mid 70s. Thursday-Sunday...Low aloft will finally begin to shift northward and weaken through late week, decaying to a trough that will shift offshore the eastern seaboard into the late weekend/early next week time frame. Both the GFS and ECMWF then drag deeper tropical moisture northward across the area through late week and into this weekend, with the GFS a little faster with this moisture surge. PW values remain 2+, which will not only maintain high rain chances across the area (around 70-80 percent), but will also increase the threat of localized heavy rainfall and flooding through this period. Some stronger storms will continue to be possible, especially into Thursday, when S/SW winds remain elevated across the region. Higher rain chances and increased cloud cover will keep max temps near to slightly below normal in the upper 80s to low 90s, and overnight lows will continue to range from the low to mid 70s. && .MARINE... Issued at 229 PM EDT Mon Jun 19 2023 Tonight...Offshore directed flow wl prevail with sct to nmrs coastal storm into tonight, diminishing late. Seas 2 ft or less, except briefly higher winds and seas near any storms overnight. Tuesday-Saturday...Subtropical ridge axis remains south of the waters through mid-week, with ridge axis then gradually shifting northward into late week. This will lead to a prevailing S/SW flow through Tue- Wed that will become more S/SE into Thu-Fri. Wind speeds will generally be 10-15 knots, but may increase to around 15-20 knots offshore on Tuesday and Wednesday evenings. Seas will range around 1- 3 feet most days, but may increase up to 2-4 feet into late week. Main concern for boaters will continue to be the high coverage of showers and storms, with offshore moving strong to marginally severe storms possible each day. && .AVIATION... (18Z TAFS) Issued at 229 PM EDT Mon Jun 19 2023 Another active weather pattern late this afternoon into the overnight hours across all terminals, with VCSH/VCTS starting 18/19Z today and continuing into tomorrow. TEMPOs in place at all terminals for MVFR VIS and CIG reductions due to TSRA between 20-01Z. Potential adjustments and extensions to these TEMPOs may be needed as storms develop and unfold through the overnight hours. Gusty WNW winds 10 to 15 knots this afternoon will become more SSE around 5 knots overnight before picking up tomorrow out of the SW, with gusts to 20 knots possible. VCTS continues Tuesday at all terminals. .PRELIMINARY POINT TEMPS/POPS... DAB 92 75 88 72 / 60 40 80 60 MCO 94 76 89 74 / 60 40 80 60 MLB 92 75 91 74 / 50 50 80 50 VRB 92 75 91 72 / 50 50 70 40 LEE 92 74 86 73 / 60 50 80 70 SFB 93 75 88 74 / 60 40 80 60 ORL 93 76 89 74 / 60 40 80 60 FPR 92 75 91 74 / 40 50 60 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && UPDATE/SHORT TERM/AVIATION...Heil LONG TERM...Cristaldi IDSS...Tollefsen PREVIOUS DISCUSSIONS...Pendergrast
Hazardous Weather Outlook National Weather Service Melbourne FL 725 PM EDT Mon Jun 19 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-201130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 725 PM EDT Mon Jun 19 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM AND MARINE THUNDERSTORM IMPACT... Through this evening, showers and lightning storms are expected across East Central Florida. Some storms will be strong with gusty winds from 40 to 50 mph. There is a small a few storms could turn severe with gusts to around 60 mph. There remains a very low chance for a tornado or waterspout to develop along any outflow boundaries. Frequent lightning and small hail are likely in the most intense storms. Thunderstorm coverage should decrease after midnight tonight. .FLOOD IMPACT... Locally heavy rain may accumulate 1 to 2 inches in a short period of time. Locally high accumulations up to 4 inches will be possible, which will lead to ponding of water on roads, and minor flooding of low lying and poor drainage areas, especially where heavy rains have already fallen. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Above normal rain chances will continue through the week. Scattered to numerous lightning storms each afternoon will be capable of producing gusty winds, small hail, frequent lightning, and torrential downpours. A few storms will become strong to marginally severe. The combination of afternoon high temperatures in the lower 90s and humidity will produce peak heat indices up to 106 through Wednesday, mainly in Okeechobee and the Treasure Coast counties. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Heil
Special Weather Statement
National Weather Service Melbourne FL
644 PM EDT Mon Jun 19 2023
FLZ264-192315-
Inland Martin FL-
644 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact rural areas near and south of
Indiantown in south central Martin County through 715 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Indiantown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2707 8047 2696 8032 2696 8056
TIME...MOT...LOC 2243Z 317DEG 6KT 2698 8046
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CristaldiSpecial Weather Statement
National Weather Service Melbourne FL
702 PM EDT Mon Jun 19 2023
FLZ154-254-547-647-192345-
Inland Indian River FL-Coastal Indian River FL-
Inland Southern Brevard FL-Mainland Southern Brevard FL-
702 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of north central Indian
River and south central Brevard Counties through 745 PM EDT...
At 702 PM EDT, Doppler radar was tracking a strong thunderstorm near
Fellsmere, moving east at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fellsmere, Micco and Vero Lake Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2774 8071 2787 8069 2788 8051 2770 8052
TIME...MOT...LOC 2302Z 273DEG 5KT 2782 8063
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
739 PM EDT Mon Jun 19 2023
FLZ041-044>046-053-144-200100-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
739 PM EDT Mon Jun 19 2023
...Rapid Development of Strong to Possibly Severe Thunderstorms is
Expected From Lake County Eastward Across the I-4 Corridor This
Evening...
At 738 PM EDT, Doppler radar imagery showed an outflow boundary,
accompanied by scattered storms over Sumter County. To the east, the
Atlantic sea breeze was located from just east of Lake George to
Sanford, east Orlando and Harmony, and moving west at around 15 mph.
A collision between these two boundaries is expected to occur from
around Lake George to Lake Apopka, the Kissimmee Attractions area,
and Lake Kissimmee. Rapid development of strong to potentially
severe thunderstorms is expected as a result. Wind gusts of 40 to 60
mph, hail ranging from pea size to a little larger than an inch,
frequent lighting and torrential downpours of 1 to 3 inches will be
possible.
If you live in Lake, Volusia, Seminole, Orange and Osceola Counties,
listen for further statements and possible severe weather warnings
this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors to safety if you here thunder.
Torrential rainfall may lead to localized flooding. Do not drive
your vehicle through flooded roadways. Be especially cautious at
night when it is harder to recognize the dangers of flooding.
Frequent to excessive cloud to ground lightning may occur with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter immediately inside a building or hard-topped vehicle.
&&
LAT...LON 2896 8195 2896 8166 2928 8164 2932 8168
2940 8143 2926 8142 2926 8115 2785 8125
2806 8146 2801 8138 2808 8135 2809 8145
2814 8146 2814 8152 2826 8156 2826 8166
2835 8166 2835 8196
TIME...MOT...LOC 2327Z 317DEG 48KT 2870 8147
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
CristaldiSpecial Weather Statement
National Weather Service Melbourne FL
739 PM EDT Mon Jun 19 2023
FLZ547-200030-
Inland Southern Brevard FL-
739 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of south central
Brevard County through 830 PM EDT...
At 738 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Palm Bay, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Palm Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2787 8086 2799 8086 2800 8067 2785 8067
TIME...MOT...LOC 2338Z 268DEG 9KT 2792 8081
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TollefsenSpecial Weather Statement
National Weather Service Melbourne FL
746 PM EDT Mon Jun 19 2023
FLZ154-254-547-647-747-200030-
Southern Brevard Barrier Islands FL-Inland Indian River FL-
Coastal Indian River FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-
746 PM EDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of Indian River and
southeastern Brevard Counties through 830 PM EDT...
At 746 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fellsmere, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sebastian, Vero Beach, Fellsmere, Indian River Shores and Vero Beach
South.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2755 8029 2762 8075 2784 8071 2790 8055
2791 8044 2759 8030
TIME...MOT...LOC 2346Z 272DEG 15KT 2778 8059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
TollefsenThe Melbourne radar (KMLB), 15 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
6 thunderstorm wind, 2 hail. Local standard time, as filed.
Trained spotter reported quarter size hail in Palm Bay.
Trained spotter measured and photographed half dollar size hail on Hinchman Street SE in Palm Bay.
US Space Force tower 0211 measured a 54 knot wind gust from the west.
US Space Force tower 3132 measured a 54 knot wind gust from the west.
US Space Force tower 0019 measured a 59 knot wind gust from the northwest.
Several public reports of damage, including wires and a fence blown down, a metal shed blown over a fence and into a neighbor's yard, and damage to a pool enclosure on Nagel Drive.
Public report of a tree down that landed on two cars, with additional large tree limbs down in the area.
The Patrick Space Force Base KCOF ASOS measured a 54 knot wind gust from the west-northwest.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2023Every state in 2023This day in weather historyWarnings in Florida, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1097834, 1097835, 1097837, 1097838, 1097839, 1097836, 1097841, 1097840.